MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).Pma/510k # k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported prior to an invitro fertilization (ivf) procedure using a pivet guide embryo transfer set, when flushing the device, a small piece of plastic fell out from the inner catheter.This device was not used, and was discarded on site.A second device was used to complete the procedure.There were no adverse effects to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
Event summary: it is reported prior to an invitro fertilization (ivf) procedure using a pivet guide embryo transfer set, when flushing the device, a small piece of plastic fell out from the inner catheter.This device was not used and was discarded on site.A second device was used to complete the procedure.There were no adverse effects to the patient as a result of this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examinations could be performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions, specifications, or quality controls procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use, which caution, ¿infection may occur due to bacterial contamination of the device during vaginal manipulation, and result in urinary tract infection (uti), pelvic inflammatory disease (pid), or uterine infection.Recommendations to minimize occurrence include use of only embryo compatible materials, flushing the catheter (and any other accessories used) with sterile, compatible culture media, and closely adhering to sterile techniques.¿ based on the available information, cook has concluded that the foreign material was most likely introduced during the manufacturing process.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10379616
Report Number1820334-2020-01451
Device Sequence Number3580863
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)221219(10)10224532
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number10224532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR